Alert archive / Kansas / River Flood Warnings in 2025

River Flood Warning 41, NWS Wichita, KS

June 17, 2025Harvey County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 17, 2025, 11:38 AM CDT for Harvey County, Kansas. It took effect at Jun 18, 2025, 6:10 PM CDT. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2025, 11:38 AM CDT (16:38 UTC)
In effect from
Jun 18, 2025, 6:10 PM CDT
Expired
Jun 21, 2025, 1:19 PM CDT
In force
67 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Harvey County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Arkansas River near Halstead (HTDK1). The gauge peaked at 26.04 ft at Jun 20, 2025, 12:00 PM CDT.

actionminormoderate102006/1706/1806/1906/2006/2106/22
Action stage
24 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143672, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:40 AM CDT, 4 hours 58 minutes earlier. Its key messages:

  • Severe storms likely this morning and again this afternoon/evening
  • Storms may linger into the daytime hours Wednesday
  • Dry and warm Thursday-Sunday with rain chances returning early next week
Area forecast discussion, Jun 17, 6:40 AM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
640 AM CDT Tue Jun 17 2025

.KEY MESSAGES...

- Severe storms likely this morning and again this afternoon/evening

- Storms may linger into the daytime hours Wednesday

- Dry and warm Thursday-Sunday with rain chances returning early
  next week

&&

.DISCUSSION...
Issued at 241 AM CDT Tue Jun 17 2025

As of 2 AM Tuesday morning, an intense complex of thunderstorms were
progressing southward from north-central KS. Several reports of 60-
80 mph wind gusts have been observed. This complex is expected
to continue propagating southeastward on the nose of the LLJ and
the area of greatest low-level moisture transport. DCAPE values
exceeding 1000 J/kg will allow the threat for damaging winds to
continue into central/south-central KS.

Transitioning into this afternoon and tonight, the ongoing MCS will
progress southeast and ultimately dissipate. There remains some
uncertainty with the amount of destabilization that will occur this
afternoon. With the very moist boundary layer and surface heating,
it seems plausible that destabilization will occur ahead of the main
surface trough. The latest 00Z runs have shifted southward with the
position of the effective front/outflow boundary. Confidence is
greatest for the redevelopment of surface based instability
generally south of Highway 50. The expectation is for upslope flow
across southern KS into eastern CO will allow for storm development
this afternoon. Rapid upscale growth is expected across eastern
CO/western KS with the forward propagation of an intense MCS across
the southern half of KS. The chief concern with this complex is wind
gusts near 80 mph. An additional area of strong to severe
thunderstorm development is expected along the main synoptic front
near I-70. It's uncertain whether surface based instability will
recover in time for surface based storms. Should surface based
convection develop after 3-4 PM, all hazards are possible including
large hail, damaging winds, and tornadoes. This frontal zone will be
slow to move southward. Storm motions are likely to parallel the
boundary and will support training of convection. Short range
ensemble guidance suggests additional amounts of 1-3" with locally
higher amounts likely. Given all of the concerns above, have
hoisted a Flood Watch for the entire through midday Wednesday.
Lingering storms are possible across southeast KS Wednesday
morning into Wednesday afternoon.

Longwave, midlevel ridging will build across the area for
the second half of the week, setting the stage for drier and warmer
conditions.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 639 AM CDT Tue Jun 17 2025

The main aviation concern over the next 24 hours is the
potential for multiple rounds of strong to severe thunderstorms.
Widespread convection remains across central and south-central
KS. This will continue through much of the morning. Additional
development is expected this afternoon into the evening and
overnight hours. Finally, wind speed and direction may become
VRB in the afternoon along I-70 with the main frontal zone
stalling very near each terminal.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday afternoon for KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&

DISCUSSION...BRF
AVIATION...BRF
Hazardous weather outlook, Jun 17, 3:13 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
313 AM CDT Tue Jun 17 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
313 AM CDT Tue Jun 17 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will continue across central, south-
central, and southeast Kansas this morning. Wind gusts up to 80 mph
and heavy rainfall are the main concerns.

Additional strong to severe thunderstorms are expected this
afternoon into tonight across the entire area. All hazards are
possible including large hail up to golf ball, damaging winds near
80 mph, and a tornado or two. Additional heavy rainfall will
increase the flooding potential. Please refer to the Flood Watch for
additional detail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

More thunderstorms are possible across southeast Kansas on
Wednesday.

Heat indices are forecast to approach 100 degrees across the entire
area Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Local storm report, Jun 17, 6:10 AM CDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
610 AM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     Tstm Wnd Dmg     1 WNW Derby             37.56N 97.27W
06/17/2025                   Sedgwick           KS   Public

            Several large 3 inch diameter tree branches
            down. Power pole leaning over roadway. Time
            estimated from radar.

&&

WI
Local storm report, Jun 17, 7:46 AM CDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
746 AM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     Rain             1 NNE Mcpherson         38.39N 97.65W
06/17/2025  E4.00 Inch       McPherson          KS   Public

            KSKU Radio relayed report of 4 inches of
            rain.

&&
Local storm report, Jun 17, 7:52 AM CDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
752 AM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     Tstm Wnd Dmg     1 E Rose Hill           37.56N 97.11W
06/17/2025                   Butler             KS   Fire Dept/Rescue

            Two power poles snapped off. Time estimated
            from radar.

&&

WI
Local storm report, Jun 17, 7:55 AM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
755 AM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     Tstm Wnd Dmg     4 NNE Arkansas City     37.12N 97.02W
06/17/2025                   Cowley             KS   Public

            Estimated 4 foot diameter cottonwood tree
            fell onto powerline which has since snapped
            that pole.

&&
Local storm report, Jun 17, 7:56 AM CDT, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
756 AM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     Tstm Wnd Gst     4 N Clearwater          37.56N 97.51W
06/17/2025  M60 MPH          Sedgwick           KS   NWS Employee

&&

WI
Local storm report, Jun 17, 8:03 AM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
803 AM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     Tstm Wnd Gst     4 N Clearwater          37.56N 97.51W
06/17/2025  M60 MPH          Sedgwick           KS   NWS Employee

&&

WI

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:48 AM CDTSevere Thunderstorm WarningICTRussell57 min
Jun 17, 1:01 AM CDTSevere Thunderstorm WarningICTLincoln44 min
Jun 17, 1:14 AM CDTSevere Thunderstorm WarningICTLincoln, Russell31 min
Jun 17, 1:41 AM CDTSevere Thunderstorm Warning Considerable damage threatICTBarton, Ellsworth, Lincoln, Rice, Russell, Saline64 min
Jun 17, 2:31 AM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more32 hr
Jun 17, 2:41 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Harvey, McPherson, Marion, Reno and 2 more64 min
Jun 17, 3:18 AM CDTSevere Thunderstorm Warning Destructive damage threatICTHarvey, McPherson, Reno, Rice42 min
Jun 17, 3:34 AM CDTSevere Thunderstorm Warning Considerable damage threatICTHarper, Harvey, Kingman, McPherson, Marion, Reno and 2 more56 min
Jun 17, 3:41 AM CDTSevere Thunderstorm Warning Destructive damage threatICTHarvey, Marion, Reno, Sedgwick64 min
Jun 17, 3:55 AM CDTSevere Thunderstorm Warning Considerable damage threatICTEllsworth, McPherson, Reno, Rice, Saline65 min
Jun 17, 4:17 AM CDTSevere Thunderstorm Warning Considerable damage threatICTButler, Chase, Harvey, McPherson, Marion, Sedgwick58 min
Jun 17, 4:24 AM CDTSevere Thunderstorm Warning Destructive damage threatICTButler, Cowley, Sedgwick, Sumner66 min
Jun 17, 4:31 AM CDTSevere Thunderstorm Warning Destructive damage threatICTButler, Cowley, Sedgwick, Sumner59 min
Jun 17, 4:42 AM CDTFlash Flood Warning Considerable damage threatICTSedgwick7 hr
Jun 17, 4:45 AM CDTSevere Thunderstorm Warning Destructive damage threatICTButler, Sedgwick45 min
Jun 17, 5:04 AM CDTSevere Thunderstorm WarningICTHarper, Sumner26 min
Jun 17, 5:14 AM CDTSevere Thunderstorm Warning Considerable damage threatICTButler, Sedgwick46 min
Jun 17, 5:27 AM CDTSevere Thunderstorm WarningICTCowley, Harper, Sumner48 min
Jun 17, 5:32 AM CDTFlash Flood Warning Considerable damage threatICTMcPherson13 hr
Jun 17, 5:36 AM CDTSevere Thunderstorm Warning Destructive damage threatICTCowley54 min
Jun 17, 8:13 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner25 min
Jun 17, 9:38 AM CDTRiver Flood WarningICTSaline13 hr
Jun 17, 9:38 AM CDTRiver Flood WarningICTMcPherson, Saline11 hr
Jun 17, 9:38 AM CDTRiver Flood WarningICTMcPherson17 hr
Jun 17, 9:38 AM CDTRiver Flood WarningICTSaline11 hr
Jun 17, 11:38 AM CDTRiver Flood WarningICTCowley, Sumner52 hr
Jun 17, 11:38 AM CDTRiver Flood WarningICTHarvey, Reno4 days
Jun 17, 11:38 AM CDTRiver Flood WarningICTMarion39 hr
Jun 17, 11:38 AM CDTRiver Flood WarningICTButler61 hr
Jun 17, 11:38 AM CDTRiver Flood WarningICTButler, Cowley66 hr
Jun 17, 2:17 PM CDTAreal Flood WarningICTBarton, Rice4 hr
Jun 17, 2:43 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice47 min
Jun 17, 3:09 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice11 min
Jun 17, 3:32 PM CDTAreal Flood WarningICTChase, Marion6 hr
Jun 17, 3:47 PM CDTRiver Flood WarningICTAllen68 hr
Jun 17, 3:47 PM CDTRiver Flood WarningICTAllen, Neosho29 hr
Jun 17, 3:47 PM CDTRiver Flood WarningICTSumner3 days
Jun 17, 3:47 PM CDTRiver Flood WarningICTCowley4 days
Jun 17, 3:47 PM CDTRiver Flood WarningICTNeosho4 days
Jun 17, 3:47 PM CDTRiver Flood WarningICTLabette, Neosho5 days
Jun 17, 3:47 PM CDTRiver Flood WarningICTCherokee, Labette66 hr
Jun 17, 3:47 PM CDTRiver Flood WarningICTReno, Rice4 days
Jun 17, 4:04 PM CDTSevere Thunderstorm WarningICTHarper, Kingman56 min
Jun 17, 4:21 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Jun 17, 4:34 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick41 min
Jun 17, 4:41 PM CDTTornado Warning Tornado observedICTHarper, Kingman23 min
Jun 17, 5:02 PM CDTSevere Thunderstorm Warning Considerable damage threatICTHarper, Kingman, Sumner43 min
Jun 17, 5:07 PM CDTSevere Thunderstorm Warning Considerable damage threatICTButler, Sedgwick53 min
Jun 17, 5:22 PM CDTSevere Thunderstorm WarningICTHarper, Kingman38 min
Jun 17, 5:29 PM CDTFlash Flood Warning Considerable damage threatICTSedgwick5 hr
Jun 17, 5:39 PM CDTSevere Thunderstorm Warning Destructive damage threatICTSumner51 min
Jun 17, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatICTButler65 min
Jun 17, 5:59 PM CDTSevere Thunderstorm WarningICTHarper, Kingman61 min
Jun 17, 6:24 PM CDTSevere Thunderstorm Warning Considerable damage threatICTCowley, Sumner51 min
Jun 17, 6:33 PM CDTAreal Flood WarningICTSumner16 hr
Jun 17, 6:37 PM CDTSevere Thunderstorm WarningICTButler, Greenwood22 min
Jun 17, 6:50 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner41 min
Jun 17, 6:59 PM CDTAreal Flood WarningICTMcPherson16 hr

Nearby

River Flood Warnings in Kansas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.